Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 303, NWS Blacksburg, VA

June 18, 20114 counties in North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 18, 2011, 3:19 PM EDT for 4 counties in North Carolina. It was in force for 56 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2011, 3:19 PM EDT (19:19 UTC)
Expired
Jun 18, 2011, 4:15 PM EDT
In force
56 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Alleghany County, NC, Surry County, NC, Wilkes County, NC, Yadkin County, NC

The radar

The Roanoke radar (KFCX), 116 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 3:47 PM EDTTSTM WND DMG4 Sw Dobson, NCA TREE FELL ACROSS DOBBINS MILL ROAD.
Jun 18, 3:47 PM EDTTSTM WND DMGWsw Dobson, NCA LARGE LIMB FELL ACROSS WEST ATKINS STREET NEAR THE ELEMENTARY SCHOOL.
Jun 18, 3:57 PM EDTTSTM WND DMGSw Mount Airy, NCNUMEROUS TREES DOWN IN AND AROUND THE CITY ON COUNTRY CLUB ROAD...FANCY GAP ROAD...SPRINGS ROAD...AND ON HIGHWAY 52 JUST WEST OF TOWN. TREE DOWN ON HOUSE ON SPRINGS ROAD. POWER OUTAGES ALSO REPORTED IN AND AROUND TOWN.
Jun 18, 4:00 PM EDTTSTM WND DMG4 Sse Cana, NCA TREE FELL DOWN ON WESTLAKE DRIVE.
Jun 18, 4:04 PM EDTTSTM WND DMG2 E Mount Airy, NCTREES DOWN ON EAST PINE STREET IN FLAT ROCK AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
166 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1389 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
-56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

017 
WUUS51 KRNK 181919
SVRRNK
NCC005-171-193-197-182015-
/O.NEW.KRNK.SV.W.0303.110618T1919Z-110618T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
319 PM EDT SAT JUN 18 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA
  YADKIN COUNTY IN NORTHWEST NORTH CAROLINA
  SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA
  WILKES COUNTY IN NORTHWEST NORTH CAROLINA

* UNTIL 415 PM EDT.

* AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM ENNICE TO HAYS TO BOOMER...OR
  ALONG A LINE EXTENDING FROM ENNICE TO NORTH WILKESBORO TO BOOMER...
  AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  STONE MOUNTAIN STATE PARK...
  ROARING GAP...
  BARRETT...
  CUMBERLAND KNOB...
  MOUNTAIN PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3607 8142 3614 8133 3633 8118 3657 8111
      3655 8045 3612 8044 3610 8050 3604 8050
      3605 8099 3603 8106 3602 8125 3599 8133
TIME...MOT...LOC 1919Z 273DEG 28KT 3655 8105 3624 8108
          3602 8128

$$

WERT
3 follow-up statements
271 
WWUS51 KRNK 181941
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
341 PM EDT SAT JUN 18 2011

NCC005-181950-
/O.CAN.KRNK.SV.W.0303.000000T0000Z-110618T2015Z/
ALLEGHANY NC-
341 PM EDT SAT JUN 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ALLEGHANY COUNTY IS
CANCELLED...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTH CENTRAL NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA.

&&

LAT...LON 3627 8101 3656 8091 3655 8045 3612 8044
      3610 8050 3604 8050 3605 8097 3603 8106
      3603 8119
TIME...MOT...LOC 1940Z 273DEG 28KT 3655 8079 3623 8088
          3601 8108

$$

NCC171-193-197-182015-
/O.CON.KRNK.SV.W.0303.000000T0000Z-110618T2015Z/
YADKIN NC-SURRY NC-WILKES NC-
341 PM EDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR YADKIN...SURRY AND EASTERN WILKES COUNTIES...

AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LOW GAP TO PLEASANT HILL TO 
10 MILES SOUTHWEST OF WINDY GAP...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  WINDY GAP...
  BOTTOM...
  PINE RIDGE...
  TOAST...
  ROCKFORD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTH CENTRAL NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA.

&&

LAT...LON 3627 8101 3656 8091 3655 8045 3612 8044
      3610 8050 3604 8050 3605 8097 3603 8106
      3603 8119
TIME...MOT...LOC 1940Z 273DEG 28KT 3655 8079 3623 8088
          3601 8108

$$

WERT
328 
WWUS51 KRNK 181957
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
357 PM EDT SAT JUN 18 2011

NCC193-182008-
/O.CAN.KRNK.SV.W.0303.000000T0000Z-110618T2015Z/
WILKES NC-
357 PM EDT SAT JUN 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WILKES COUNTY IS
CANCELLED...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTH CENTRAL NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA.

&&

LAT...LON 3605 8087 3619 8088 3636 8079 3656 8078
      3655 8045 3613 8044 3610 8050 3604 8050
TIME...MOT...LOC 1958Z 273DEG 28KT 3654 8062 3622 8071
          3600 8091

$$

NCC171-197-182015-
/O.CON.KRNK.SV.W.0303.000000T0000Z-110618T2015Z/
YADKIN NC-SURRY NC-
357 PM EDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR YADKIN AND SURRY COUNTIES...

AT 355 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MOUNT
AIRY TO BOONVILLE TO 9 MILES SOUTHWEST OF BUCK SHOALS...OR ALONG A
LINE EXTENDING FROM CANA TO BOONVILLE TO 15 MILES NORTHEAST OF
TAYLORSVILLE...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  TOAST...
  ARARAT...
  WOODVILLE...
  PILOT MOUNTAIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTH CENTRAL NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA.

&&

LAT...LON 3605 8087 3619 8088 3636 8079 3656 8078
      3655 8045 3613 8044 3610 8050 3604 8050
TIME...MOT...LOC 1958Z 273DEG 28KT 3654 8062 3622 8071
          3600 8091

$$

WERT
310 
WWUS51 KRNK 182016
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
416 PM EDT SAT JUN 18 2011

NCC171-197-182024-
/O.EXP.KRNK.SV.W.0303.000000T0000Z-110618T2015Z/
YADKIN NC-SURRY NC-
416 PM EDT SAT JUN 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR YADKIN AND SURRY COUNTIES
EXPIRES AT 415 PM EDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

HOWEVER...GUSTY WINDS TO 45 MPH...VERY HEAVY RAIN...SMALL HAIL...AND 
DANGEROUS LIGHTNING CAN BE EXPECTED IN EASTERN SURRY AND EASTERN 
YADKIN COUNTY UNTIL SHORTLY AFTER 430 PM EDT. 

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTH CENTRAL NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA.

LAT...LON 3605 8087 3619 8088 3636 8079 3656 8078
      3655 8045 3613 8044 3610 8050 3604 8050
TIME...MOT...LOC 2014Z 273DEG 28KT 3653 8046 3621 8056
          3599 8076

$$

WERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 12:39 PM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jun 18, 12:39 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1239 PM EDT SAT JUN 18 2011

.SYNOPSIS...
LOW PRESSURE WAS STRETCHED ALONG THE MISSISSIPPI VALLEY EARLY THIS
AFTERNOON WITH A WARM FRONT EXTENDING ACROSS THE OHIO VALLEY. A
WEAK LOW PRESSURE SYSTEM WILL TRACK EAST ALONG THE WARM FRONT THEN
ACROSS THE MID ATLANTIC STATES TONIGHT AND SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
SHORT WAVES COMING AROUND THE EASTERN SIDE OF THE MIDWEST UPPER
LEVEL RIDGE GENERATING MESOSCALE COMPLEXES ACROSS KENTUCKY AND
TENNESSEE THIS MORNING. CORFIDI VECTORS AND OBSERVATIONAL TRENDS HAS
THESE MCS TRACKING TO THE SOUTH-SOUTHEAST THIS AFTERNOON. MCS
OUTFLOW BOUNDARIES WILL MOVE INTO WESTERN PORTIONS OF RNK CWA THROUGH
THE AFTERNOON AND INITIATE CONVECTION ACROSS THE MOUNTAINS. OUTFLOW
FROM THESE STORMS SHOULD PRODUCE CONVECTION ALONG AND EAST OF THE
BLUE RIDGE LATER THIS AFTERNOON AND EVENING. CURRENTLY HAVE HIGHEST
POPS ACROSS THE SOUTHWEST WHERE INSTABILITIES ARE THE GREATEST AND
CLOSEST TO THE MCS THROUGH THE AFTERNOON. SMALL HAIL AND GUSTY WINDS
ARE ASSOCIATED WITH THIS SYSTEM.

ONE LIMITING FACTOR TO WIDESPREAD ORGANIZED CONVECTION THIS AFTERNOON
IS A LEE TROUGH ACROSS THE VA/NC COASTAL PIEDMONT. THE GFS/NAM/ECMWF
ARE IN AGREEMENT THAT A SURFACE REFLECTION WILL FORM ALONG THIS
TROUGH WITH THE CENTER IN NORTHERN VA THIS AFTERNOON. IF CONVECTION
ALONG THIS TROUGH BECOMES THE DOMINATE FEATURE WITH ORGANIZED
STORMS...THIS MAY LEAVE OUR STORMS DISORGANIZED AND SCATTERED THIS
AFTERNOON AND EVENING.

THICK CLOUD COVER FROM THIS MORNING IS MOVING EAST. THROUGH THE
AFTERNOON...TEMPERATURES WILL WARM INTO THE L/M 80 WEST AND U80S/L90
EAST. ONCE CLOUDS AND SHOWERS MOVE INTO THE WEST...TEMPERATURES WILL
DROP INTO THE 70S WITH DEW POINT REMAINING IN THE 60S.

PREVIOUS DISCUSSION...AREA RADARS SHOWED A CLUSTER OF SHOWERS AND
THUNDERSTORMS IN EASTERN KENTUCKY AND ANOTHER IN ENTERING NORTHERN
VIRGINIA. EXPECT THAT IF THESE AREAS OF RAIN HOLD TOGETHER LONG
ENOUGH THEY MAY REACH THE FAR SOUTHWEST OR EXTREME NORTHERN COUNTY
WARNING AREA BEFORE 12Z/8AM. OTHERWISE HRRR AND LOCAL WRF WERE NOT
SHOWING ANY THUNDERSTORM DEVELOPMENT UNTIL AROUND 19Z/3PM. MODELS
WERE SHOWING A SHORT WAVE AND ASSOCIATED WEAK SURFACE LOW MAY
TRACK SOUTHEAST ALONG THE WARM FRONT INTO THE MID ATLANTIC REGION
BY THIS EVENING. HAVE HIGHEST PROBABILITY OF RAIN AROUND
00Z/8PM...BUT CHALLENGING TO NARROW DOWN WHERE AND WHEN THERE MAY
BE STORMS TODAY AND TONIGHT.

STARTING OUT WITH SOME HIGH CLOUDS IN THE WEST THIS MORNING.
STAYED CLOSE TO LATEST LAV GUIDANCE FOR AFTERNOON HIGHS AND USED A
BLEND OF MET/MAV GUIDANCE FOR LOWS TONIGHT.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
FOCUS FOR THE SHRT RANGE WILL BE POTENTIAL FOR MORE WIDESPREAD
STORMS MONDAY AND THE INCOMING HEAT INTO MIDWEEK. MODELS CONTINUE
TO SIGNAL AN MCS OR REMNANTS OF AFFECTING THE SW HALF OF THE CWA
INTO SUNDAY MORNING. DESPITE THIS...CORFIDI VECTORS ARE NOT
CONSISTENTLY FAVORABLE FROM THE NW THROUGH THIS PERIOD. WILL KEEP
POPS RATHER HIGH HERE SINCE GUIDANCE HAS BEEN POINTING AT THIS
TIME FRAME FOR SEVERAL RUNS. THE OTHER BIG CHANGE WAS A FEW SHRTWVS
DUMPING INTO THE LEE TROUGH...TO PUSH THE BOUNDARY SITUATED TO OUR
NORTH FOR SEVERAL DAYS...BACK IN OUR DIRECTION AS A BACKDOOR COLD
FRONT ON MONDAY. A WARM AND BREEZY DAY SHOULD FOLLOW. THIS REGIME
HAS PRODUCED SEVERE WEATHER DAYS IN THE PAST...AND MODEL SOUNDINGS
SEEM FAVORABLE FOR THIS PATTERN TO COME TO FRUITION. THE
COMBINATION OF CAPE AND SHEAR IS MORE FAVORABLE LATE MONDAY THAN
ANY OF THE PAST FEW DAYS WHICH HAVE PRODUCED SPOTTY AT BEST
COVERAGE. ALTHOUGH SPC HAS YET TO HIGHLIGHT OUR AREA WILL REMARK
IN HWO ABOUT ENHANCED THREAT FOR MONDAY. THE DOWNSLOPING COMPONENT
MAY KEEP SHWS AND STORMS MOST NUMEROUS EAST OF THE BLUE RIDGE...SO
WILL JUST KEEP THE HWO MENTION FOR THOSE PARTS OF THE AREA FOR
NOW. BY TUESDAY...WITH THE MIDWEST RIDGE AMPLIFYING THE UPPER
RIDGE OVER THE SOUTHEAST WILL PUMP UP IN RESPONSE...SHOVING H85
TEMPS IN THE LOWER 20S CELSIUS ACROSS THE REGION.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THERE STILL EXISTS THE POTENTIAL FOR A MCS TO TRACK ALONG THE EDGE
OF AN APPROACHING UPPER LEVEL RIDGE SOMETIME BETWEEN MONDAY NIGHT
AND WEDNESDAY. LATER...THE RIDGE WILL BUILD OVER THE MID ATLANTIC BY
WEDNESDAY INTO THURSDAY. WARM AND HUMID CONDITIONS WILL BE
ANTICIPATED AS THE RIDGE SETTLES OVERHEAD. SLIGHT CHANCE TO CHANCE
POPS WERE KEPT IN PLACE DUE TO AN ISOLATED SHOWER OR THUNDERSTORM
POSSIBLE FROM DAYTIME HEATING. BY THURSDAY NIGHT AND FRIDAY...A COLD
FRONT WILL ARRIVE FROM THE GREAT PLAINS. THIS FRONT SHOULD PROVIDE A
GREATER CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH FRIDAY.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
AREA RADARS WERE NOT SHOWING ANY SHOWERS AND THUNDERSTORMS IN THE
FORECAST AREA AT THE 12Z START OF THE TAF. MODELS WERE NOT
SHOWING ANY CONSISTENT TRENDS TOWARD ORGANIZED THUNDERSTORMS
TODAY. HAVE CB IN FOR CLOUDS DURING THE PEAK HEATING TIME BUT
CONFIDENCE IS VERY LOW THAT COVERAGE WILL BE ENOUGH FOR
THUNDERSTORMS AT ANY OF THE AIRPORTS. ANY MVFR FOG OVERNIGHT WILL
DEPEND ON WHICH LOCATIONS GET RAIN THIS AFTERNOON AND EVENING.
CHANCE IS NOT HIGH ENOUGH TO INCLUDE IN ANY OF THE TAFS AT THIS
TIME.

SCATTERED SHRA/TSRA ANTICIPATED BY SUNDAY AS A MORE WELL DEFINED
SHORT WAVE TRACKS TOWARD THE AREA.

MAINLY VFR EXPECTED BY EARLY NEXT WEEK AS THUNDERSTORMS BECOMES MORE
ISOLATED AND OROGRAPHICALLY DRIVEN MONDAY THROUGH WEDNESDAY. HIGH
PRESSURE IS FCST TO STRENGTHEN OVER THE SOUTHEAST CONUS WITH
INCREASING SUBSIDENCE THROUGHOUT THE REGION.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS
NEAR TERM...AMS/RCS
SHORT TERM...KK
LONG TERM...DS/PW
AVIATION...AMS/PM
Hazardous weather outlook, Jun 18, 5:53 AM EDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
553 AM EDT SAT JUN 18 2011

NCZ001>003-018>020-VAZ007-009>020-022>024-WVZ042>045-191000-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND-
GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-
GREENBRIER-
553 AM EDT SAT JUN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004>006-VAZ032>035-043>047-058-059-191000-
STOKES-ROCKINGHAM-CASWELL-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-
PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
553 AM EDT SAT JUN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A BACKDOOR COLD FRONT ARRIVING MONDAY AFTERNOON MAY PRODUCE
THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 18, 1:56 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
156 PM EDT SAT JUN 18 2011

NCZ001-018-019-VAZ007-009-010-012-015-181845-
ASHE NC-BLAND VA-GRAYSON VA-SMYTH VA-TAZEWELL VA-WATAUGA NC-WILKES NC-
WYTHE VA-
156 PM EDT SAT JUN 18 2011

...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF THE MOUNTAIN EMPIRE
SOUTH INTO THE NORTH CAROLINA MOUNTAINS THIS AFTERNOON...

AT 152 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM RICHLANDS
TO 8 MILES NORTH OF ABINGDON TO 5 MILES NORTHWEST OF BEECH
MOUNTAIN...MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. FREQUENT CLOUD
TO GROUND LIGHTNING IS ASSOCIATED WITH THIS STORM. IF YOU ARE OUT ON
THE WATER GET BACK TO LAND AND FIND A SAFE BUILDING OR SAFE VEHICLE.

LOCATIONS THAT WILL BE AFFECTED INCLUDE TAZEWELL...MARION...MOUNT
ROGERS...CRESTON AND BEECH MOUNTAIN THROUGH 245 PM.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3634 8185 3635 8173 3641 8175 3657 8170
      3663 8161 3692 8184 3698 8179 3710 8189
      3719 8183 3722 8175 3723 8170 3721 8156
      3723 8151 3694 8114 3659 8138 3606 8140
      3611 8155 3611 8181 3623 8192 3629 8192

WP
Special weather statement, Jun 18, 2:57 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
257 PM EDT SAT JUN 18 2011

VAZ007-009>013-015-016-182000-
BLAND VA-CARROLL VA-GILES VA-GRAYSON VA-PULASKI VA-SMYTH VA-
TAZEWELL VA-WYTHE VA-
257 PM EDT SAT JUN 18 2011

...STRONG THUNDERSTORMS WILL AFFECT BLAND...CARROLL...GILES...
GRAYSON...PULASKI...SMYTH...TAZEWELL AND WYTHE COUNTIES...

AT 252 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
NORTHEAST OF TAZEWELL TO 6 MILES WEST OF MOUTH OF WILSON...MOVING
EAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THESE STORMS WILL BE NEAR BURKES GARDEN...CERES...MARION
WYTHEVILLE...AND MOUTH OF WILSON AROUND 300 PM...FLATRIDGE AROUND 305
PM...BLUEFIELD...RURAL RETREAT...COMERS ROCK...AND BRIDLE CREEK
AROUND 310 PM AND CLEAR FORK AROUND 315 PM.

LAT...LON 3724 8151 3725 8124 3724 8122 3726 8118
      3728 8074 3656 8073 3659 8152 3722 8156

MC
Special weather statement, Jun 18, 3:02 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
302 PM EDT SAT JUN 18 2011

VAZ011-WVZ042-043-182000-
GILES VA-MERCER WV-SUMMERS WV-
302 PM EDT SAT JUN 18 2011

...A STRONG THUNDERSTORM WILL AFFECT GILES...MERCER AND SUMMERS
COUNTIES...

AT 300 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER PRINCETON...
MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR DUNNS AROUND 310 PM...ATHENS AROUND 315 PM...
ELGOOD AROUND 320 PM...WILLOWTON AROUND 325 PM AND RICH CREEK AROUND
330 PM.

IF THREATENING WEATHER APPROACHES...PLEASE SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

LAT...LON 3749 8123 3759 8101 3727 8074 3726 8100
      3728 8101 3729 8098 3730 8100 3728 8110
      3726 8118 3725 8123

WERT

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 1:56 PM EDTSpecial Weather StatementRNKAshe, Watauga49 min
Jun 18, 2:39 PM EDTSevere Thunderstorm WarningRNKAlleghany, Ashe, Watauga, Wilkes51 min
Jun 18, 4:46 PM EDTSpecial Weather StatementRNKRockingham, Stokes59 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.